MAUDE Adverse Event Report: MICROVENTION INC. SOFIA FLOW PLUS 6F; CATHETER INTRAVASCULAR DIAGNOSTIC

MICROVENTION INC. SOFIA FLOW PLUS 6F; CATHETER INTRAVASCULAR DIAGNOSTIC
Model Number DA6131ST-ASP-US-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Speech Disorder (4415); Ischemia Stroke (4418)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the sofast clinical study: below event was reviewed by independent reviewer (cec) and was reported to be repeat ischemic stroke is indicated as possibly related to the thrombectomy procedure and the study device, sofia.Event term: recurrent stroke index territory event # 34-002-001 date started: on (b)(6) 2024 hospitalization admission date on (b)(6) 2024 hospitalization discharge date on (b)(6) 2024 date of surgery on (b)(6) 2024 days from surgery 24 event description: post index thrombectomy, patient developed spontaneuous abdominal hematoma requiring change of anticoagulation to lovenox.She returned to hospital with a repeart large vessel occlusion and was taken for thrombectomy with good outcomes.F/u description: patient is in rehab, now day 10.Minimal right facial droop and aphasia.Participating in ot.Hospital discharge nihss of 2 for mild aphasial facial droop relationship to sofia device: possibly relationship to eric device not related.Relationship to bobby bgc device not related.Relationship to mechanical thrombectomy procedure: possibly relationship to study disease: possibly relationship to concurrent condition /treatment possibly sae criteria serious deterioration in the health of the subject, users, or other persons as defined by medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function action required - ae: intervention intervention - specify: thrombectomy event outcome: resolved additional information received indicated, "patient is 88-year-old white female.The subject was deemed not an eliquis failure and was placed back on apixaban for stroke prevention.Echo revealed new cardiomyopathy ef 31-35%, patient was given few days of iv diuretic then transitioned to oral as well as entresto.The subject was seen and evaluated by primary team as well as all consultants on the day of discharge on (b)(6) 2024.The subject otherwise remained afebrile and hemodynamically stable, as well as clinically and symptomatically improved and otherwise deemed medically stable for discharge to rehab.The subject was instructed to see their primary care physician within 1 week after discharge for regular post-hospital discharge care and follow up and recommended to call their doctor's office and all other specialists ahead of time in order to schedule follow up appointments as soon as possible.The subject was evaluated on (b)(6)2024 in clinic for 90 day fu.Patient was living at home at that time.Nihss was 1, mrs was 3.No adverse events were noted at that time.Subject exited the study on (b)(6) 2024.
 
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to: vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions exercise care in handling the sofia flow plus aspiration catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia flow plus aspiration catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.The presence of calcification, irregularities, or other devices may damage the sofia flow plus aspiration catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia flow plus aspiration catheter to prevent thrombus formation.Do not use automated high-pressure contrast injection equipment with the sofia flow plus aspiration catheter because it may damage the catheter.The catheter has hydrophilic coating over the distal 60 cm.Make sure to hydrate the coating before use with heparinized saline.Once the catheter is hydrated, do not allow it to dry.Delivery of the sofia flow plus aspiration catheter 6.Navigation through the vasculature b.Insert the guidewire and / or microcatheter into the sofia flow plus aspiration catheter and advance the guidewire / microcatheter until the guidewire / microcatheter and the sofia flow plus aspiration catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia flow plus aspiration catheter and the guidewire through a hemostatic valve of the femoral sheath.Warning: do not over-tighten the hemostatic valve on the sheath or guide catheter through which the sofia flow plus aspiration catheter is inserted.Over-tightening may result in damage to the sofia flow plus aspiration catheter.E.Under fluoroscopic guidance, advance or withdraw the sofia flow plus aspiration catheter over the guidewire and / or microcatheter until the desired position is attained.Select vessels by slowly torqueing the sofia flow plus aspiration catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Aspiration through the sofia flow plus aspiration catheter 8.Under fluoroscopic guidance, position the distal tip of the sofia flow plus aspiration catheter at the desired vessel location.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the catheter resulting in separation of the catheter.Withdraw the catheter system, including the sofia flow plus aspiration catheter, microcatheter, and guidewire if the sofia flow plus aspiration catheter is severely kinked.9.Attach aspiration tubing to the aspiration pump and turn on the pump (refer to the directions for use of the aspiration tubing and aspiration pump manual).Confirm that the aspiration gauge reads -20 inhg.Ensure the stopcock on the aspiration tubing is in the closed position.13.To begin aspiration, turn the aspiration tubing stopcock to the open position and check to see if blood, thrombus, or embolus are aspirated through the system.14.If after 10 seconds blood is still observed flowing through the system, stop aspiration.To stop aspiration, turn aspiration tubing stopcock to the closed position.Carefully reposition the distal tip of the sofia flow plus aspiration catheter to engage the thrombus and resume aspiration.15.If flow is restricted or absent, maintain aspiration to make sure any thrombus or embolus is fully engaged with the distal tip of the sofia flow plus aspiration catheter.With the thrombus or embolus fully engaged, slowly pull back the sofia flow plus aspiration catheter and completely withdraw out of the patient.Warning: excessive aspiration with the distal tip of the sofia flow plus aspiration catheter engaged with vessel wall may cause vessel injury.16.With the sofia flow plus aspiration catheter outside of the patient body, flush the catheter to clear the catheter of any thromboembolic material that may be inside.Warning: do not attempt to clear inner lumen of the sofia flow plus aspiration catheter by infusion while keeping the device in the patient body.Remove the sofia flow plus aspiration catheter from the patient body before attempting to clear the lumen.17.If repeated access to the vasculature with the same device is desired, flush and clean the inner lumen of the device by infusion.Inspect the device for any damage.Reintroduce the sofia flow plus aspiration catheter into the body and follow steps 6 & 7 in the "delivery of the sofia flow plus aspiration catheter" section to navigate the catheter to the target site.Warning: do not use the device if any damage or irregularities are observed.Investigation conclusion the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported through the sofast clinical study: below event was reviewed by independent reviewer (cec) and was reported to be repeat ischemic stroke is indicated as possibly related to the thrombectomy procedure and the study device, sofia.Event term: recurrent stroke index territory.Event # (b)(6).Date started: (b)(6) 2024.Hospitalization admission date (b)(6) 2024.Hospitalization discharge date (b)(6) 2024.Date of surgery (b)(6) 2024.Days from surgery 24.Event description: post index thrombectomy, patient developed spontaneuous abdominal hematoma requiring change of anticoagulation to lovenox.She returned to hospital with a repeart large vessel occlusion and was taken for thrombectomy with good outcomes.F/u description: patient is in rehab, now day 10.Minimal right facial droop and aphasia.Participating in ot.Hospital discharge nihss of 2 for mild aphasial facial droop.Relationship to sofia device: possibly.Relationship to eric device not related.Relationship to bobby bgc device not related.Relationship to mechanical thrombectomy procedure: possibly.Relationship to study disease: possibly.Relationship to concurrent condition /treatment possibly.Sae criteria serious deterioration in the health of the subject, users, or other persons as defined by medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.Action required - ae: intervention.Intervention - specify: thrombectomy.Event outcome: resolved.Additional information received indicated, "patient is 88 year old white female.The subject was deemed not an eliquis failure and was placed back on apixaban for stroke prevention.Echo revealed new cardiomyopathy ef 31-35%, patient was given few days of iv diuretic then transitioned to oral as well as entresto.The subject was seen and evaluated by primary team as well as all consultants on the day of discharge on (b)(6) 2024.The subject otherwise remained afebrile and hemodynamically stable, as well as clinically and symptomatically improved and otherwise deemed medically stable for discharge to rehab.The subject was instructed to see their primary care physician within 1 week after discharge for regular post-hospital discharge care and follow up, and recommended to call their doctor's office and all other specialists ahead of time in order to schedule follow up appointments as soon as possible.The subject was evaluated on (b)(6) 2024 in clinic for 90 day fu.Patient was living at home at that time.Nihss was 1, mrs was 3.No adverse events were noted at that time.Subject exited the study on (b)(6) 2024.Additional information: the event was re-adjudicated and now indicated to not be related to the sofia device and nor to the procedure.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to inform you that the clinical event committee (cec) has re-adjudicated this event and determined it is not related to the sofia device nor to the procedure.

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
CATHETER INTRAVASCULAR DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19592202
Report Number2032493-2024-00490
Device Sequence Number12893083
Product Code DQO
UDI-Device Identifier00842429108482
UDI-Public(01)00842429108482(11)231111(17)261031(10)0000459420
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K15036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDA6131ST-ASP-US-OD
Device Lot Number0000459420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexFemale